Winter Weather, Clay
- When
- December 13, 9:00 PM CST to December 14, 6:00 AM CST
- Where
- Clay forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 43.083, -95.151 (the zone’s center; the record gives no point)
Snowfall of 2 to 4 inches caused slippery conditions and travel delays.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Snowfall of 2 to 4 inches caused slippery conditions and travel delays.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Dec 13, 8:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CST TUE DEC 13 2005
.DISCUSSION...
PRECIP STARTED AS SNOW OVR SW MN AND IS STARTING TO CHG OVER TO SNOW
OVR SE SD AND PARTS OF NW IA. HAVE UPDATED TO START WARNING OVR SW
MN AS OF 8 PM. WL LEAVE REST OF WARN AND ADVYS AS IS AS PRECIP WL
CHANGE OVR TO SNOW BY OR SLIGHTLY AFTER MIDNIGHT. LATEST ETA CONT TO
POINT TO HEAVIEST PRECIP ACRS SW MN INTO NW IA AND RADAR TRENDS
INDICATE THIS...ALTHO WUD PUSH WDSPRD PRECIP A LTL FURTHER W INTO
ERN SD. WUD EXPECT ARND 8 INCHES OF SNOW OVR SW MN WITH THE HEAVIEST
SNOW FALLING BETWEEN 03Z AND 12Z. ALREADY REPORTS OF 3 INCHES IN
SLAYTON MKN AND ARND 1 INCH IN OTG.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVY ALL AREAS 12A-6P WEDNESDAY.
MN...WINTER STORM WARNING Z071-072-080-081-089-090-097 8PM-6P WED.
WINTER WEATHER ADVY Z098 12A-6P WEDNESDAY.
IA...WINTER STORM WARNING Z002-003-014 12A-6P WEDNESDAY
WINTER WEATHER ADVY Z001-012-013-020>022-031-032 12A-6P WED.
NE...WINTER WEATHER ADVY ALL AREAS 12A-6P WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0501 AM CST TUE DEC 13 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0501 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... AN AREA OF LOW PRESSURE WILL PUSH INTO THE NORTHERN PLAINS BY LATE THIS AFTERNOON. RAIN SHOWERS WILL DEVELOP OVER SOUTHEASTERN SOUTH DAKOTA DURING THE EARLY EVENING HOURS...THEN SPREAD NORTH AND EAST THROUGH THE EVENING. AS TEMPERATURES DROP AND COLDER AIR MOVES INTO THE REGION FROM WEST TO EAST...RAIN WILL TRANSITION TO A BRIEF PERIOD OF FREEZING RAIN...THEN TO SNOW DURING THE OVERNIGHT HOURS. PARTS OF NORTHWESTERN IOWA WILL REMAIN MOSTLY RAIN UNTIL THE EARLY HOURS OF WEDNESDAY MORNING AS WARMER AIR WILL REMAIN OVER THIS AREA LONGEST. SNOWFALL ACCUMULATIONS OF UP TO 1 INCH WILL BE POSSIBLE OVER SOUTHEASTERN SOUTH DAKOTA AND SOUTHWESTERN MINNESOTA BY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE ON WEDNESDAY AND THURSDAY AS LOW PRESSURE MOVES SLOWLY EASTWARD. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY WEDNESDAY NIGHT ALONG AND EAST OF THE JAMES RIVER...WITH 1 TO 2 INCHES TO THE WEST. LIGHTER AMOUNTS WILL BE POSSIBLE ON THURSDAY. LIGHT SNOW WILL CONTINUE ON FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE CONTINUES TO AFFECT THE REGION. SNOW WILL TAPER OFF FROM WEST TO EAST BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487933, 5487934, 5487935, 5488036.